Opuscula Math. 38, no. 3 (2018), 379-393

Opuscula Mathematica

On expansive and anti-expansive tree maps

Sergiy Kozerenko

Abstract. With every self-map on the vertex set of a finite tree one can associate the directed graph of a special type which is called the Markov graph. Expansive and anti-expansive tree maps are two extremal classes of maps with respect to the number of loops in their Markov graphs. In this paper we prove that a tree with at least two vertices has a perfect matching if and only if it admits an expansive cyclic permutation of its vertices. Also, we show that for every tree with at least three vertices there exists an expansive map with a weakly connected (strongly connected provided the tree has a perfect matching) Markov graph as well as anti-expansive map with a strongly connected Markov graph.

Keywords: maps on trees, Markov graphs, Sharkovsky's theorem.

Mathematics Subject Classification: 37E25, 37E15, 05C20.

Full text (pdf)

  1. A. Dobrynin, I. Gutman, Solving a problem connected with distances in graphs, Graph Theory Notes N. Y. 28 (1995), 21-23.
  2. C-W. Ho, C. Morris, A graph-theoretic proof of Sharkovsky's theorem on the periodic points of continuous functions, Pacific J. Math. 96 (1981), 361-370.
  3. H. Hosoya, Topological index. A newly proposed quantity characterizing the topological nature of structural isomers of saturated hydrocarbons, Bull. Chem. Soc. Jap. 44 (1971), 2332-2339.
  4. S. Kozerenko, Discrete Markov graphs: loops, fixed points and maps preordering, J. Adv. Math. Stud. 9 (2016), 99-109.
  5. S. Kozerenko, Markov graphs of one-dimensional dynamical systems and their discrete analogues, Rom. J. Math. Comput. Sci. 6 (2016), 16-24.
  6. S. Kozerenko, Counting the average size of Markov graphs, J. Int. Math. Virtual Inst. 7 (2017), 1-16.
  7. S. Kozerenko, On the abstract properties of Markov graphs for maps on trees, Mat. Bilten 41 (2017), 5-21.
  8. V.A. Pavlenko, On characterization of periodic digraphs, Cybernet. Systems Anal. 25 (1989), 49-54 [in Russian].
  9. A.N. Sharkovsky, Coexistence of cycles of a continuous mapping of the line into itself, Ukrainian Math. J. 16 (1964), 61-71 [in Russian].
  10. P.D. Straffin, Periodic points of continuous functions, Math. Mag. 51 (1978), 99-105.
  11. M. Tchuente, Parallel calculation of a linear mapping on a computer network, Linear Algebra Appl. 28 (1979), 223-247.
  12. M. Tchuente, Parallel realization of permutations over trees, Discrete Math. 39 (1982), 211-214.
  13. M. Tchuente, Permutation factorization on star-connected networks of binary automata, SIAM J. Alg. Disc. Meth. 6 (1985), 537-540.
  • Sergiy Kozerenko
  • Taras Shevchenko National University of Kyiv, Faculty of Mechanics and Mathematics, Volodymyrska Str. 64, 01033 Kyiv, Ukraine
  • Communicated by Andrzej Żak.
  • Received: 2017-06-13.
  • Revised: 2017-12-07.
  • Accepted: 2017-12-19.
  • Published online: 2018-03-19.
Opuscula Mathematica - cover

Cite this article as:
Sergiy Kozerenko, On expansive and anti-expansive tree maps, Opuscula Math. 38, no. 3 (2018), 379-393, https://doi.org/10.7494/OpMath.2018.38.3.379

Download this article's citation as:
a .bib file (BibTeX),
a .ris file (RefMan),
a .enw file (EndNote)
or export to RefWorks.

In accordance with EU legislation we advise you this website uses cookies to allow us to see how the site is used. All data is anonymized.
All recent versions of popular browsers give users a level of control over cookies. Users can set their browsers to accept or reject all, or certain, cookies.